Eosinophilic Cardiomyopathy in Eosinophilic Granulomatosis With Polyangiitis After Dupilumab Therapy

Read full text
Authors: Issey Agredano, Vincent Michiels, Jean‐François Argacha, Frederik Hendrik Verbrugge, Kaoru Tanaka, Pierre Lefesvre, Bernard Cosyns
Cited by: 1
References: 5

Abstract

BACKGROUND: Dupilumab, an IL-4Rα antagonist used in type 2 inflammatory diseases, is associated with transient peripheral eosinophilia, yet progression to eosinophilic granulomatosis with polyangiitis (EGPA) remains rare. CASE SUMMARY: A 64-year-old man presented with acute chest pain, dyspnea, marked hypereosinophilia, elevated cardiac biomarkers, and systemic symptoms 3 months after dupilumab initiation. Echocardiography and cardiac magnetic resonance imaging demonstrated left ventricular dysfunction, and endomyocardial biopsy confirmed eosinophilic myocarditis. High-dose corticosteroids and cyclophosphamide led to rapid clinical improvement. DISCUSSION: This case shows severe eosinophilic myocarditis in the context of dupilumab therapy. Current literature suggests biologic therapy may unmask underlying EGPA rather than directly induce vasculitis, emphasizing the need for vigilance. TAKE-HOME MESSAGES: Dupilumab-associated eosinophilia warrants careful eosinophil monitoring. New systemic or cardiac symptoms should prompt evaluation for EGPA, using multimodality imaging with a low threshold for performing endomyocardial biopsy.

Fields of Study & Subjects

Eosinophilic Disorders and Syndromes Vasculitis and related conditions Cardiac tumors and thrombi

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
33
Pages
108880–108880
Publication date
13 June 2026
Language
EN